Vol. 103, No. 2, 1982

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On the Lorimer-Rahilly and Johnson-Walker translation planes

Vikram Jha and Michael Joseph Kallaher

Vol. 103 (1982), No. 2, 409–427
Abstract

We investigate finite translation planes of dimension d over the kernel K = GF(q), where q = pk with p a prime, having a collineation group G with either G = PSL(2,w) or G = SL(3,w), where w is a prime power. We derive several restrictions on the planes; for example, if p is odd then 4 divides d. We also give a new characterization of the Lorimer-Rahilly and Johnson-Walker planes of order 16, which is more general than that of Johnson and Ostrom. In addition, we give many examples indicating how good are our results.

Mathematical Subject Classification 2000
Primary: 51E15
Secondary: 51A40
Milestones
Received: 5 August 1980
Revised: 25 February 1981
Published: 1 December 1982
Authors
Vikram Jha
Glasgow CALEDONIAN University
Michael Joseph Kallaher